MAUDE Adverse Event Report: ALPHATEC SPINE, INC. IDENTITI ALIF STANDALONE INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

ALPHATEC SPINE, INC. IDENTITI ALIF STANDALONE INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 232-10-85-300
Medical Device Problem Codes Device Damaged by Another Device (2915); Damaged Thread (4075)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explants have not yet been returned for evaluation, although their return is anticipated.Due to the absence of a provided lot number, a review of the device history records could not be performed.As a result, the root cause cannot be determined at this time based on the available information.This report is being submitted in compliance with the requirements outlined in 21 cfr 803.Any fields left blank are due to the unavailability of relevant information at the time of submission.
 
Event or Problem Description
During an anterior lumbar interbody fusion (alif) procedure, a graft bolt was being inserted into the spacer, and minimal resistance was expected as the bolt head threads engaged.However, the bolt appeared to pass through the cage without properly locking.Radiographic imaging showed that the distal threaded portion of the bolt had gone through the cage, potentially breaching the spinal canal.The bolt and spacer were subsequently removed and replaced with new hardware.
 
Additional Manufacturer Narrative
D4.Lot# to04249.Udi:(b)(4).D9.Yes.H6.Investigation findings: 4248.Investigation conclusion: 22.H11.Device evaluation a review of the device history record for the identiti alif standalone graft bolt was conducted.The implant met all dimensional specifications at the time of manufacturing and passed quality control incoming inspection requirements.There is no evidence that the manufacturing process may have contributed to the failure mode.Visual inspection of the explanted graft bolt observed noticeable wear, including removal of anodization, along the major diameter of the threads along the shank and head.In addition, the threads along the head of the graft bolt were visibly deformed and flattened.While the root cause of this failure cannot be definitively confirmed, the observed damage is consistent with effects typically associated with off-axis insertion, such as non-concentric placement or a shallow-angle trajectory.Labeling review- "warnings/cautions/precautions: care should be taken in performing screw hole preparation to facilitate a proper graft bolt insertion trajectory and implantation.Confirm under fluoroscopy that the graft bolt insertion angle is as close as possible to a 40° trajectory.A shallow or incorrect graft bolt trajectory may result in encroachment of the spacer and lead to graft bolt breakage.".

Brand Name
IDENTITI ALIF STANDALONE INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key21668204
Report Number2027467-2025-00052
Device Sequence Number20877949
Product Code OVD
UDI-Device Identifier00190376369990
UDI-Public(01)00190376369990
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K203742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number232-10-85-300
Device Catalogue Number232-10-85-300
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight76 KG